Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 30, 2013, 4:30 AM EST for 11 counties in Ohio; 6 counties in West Virginia; 13 counties in Pennsylvania. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 4:30 AM EST (09:30 UTC)
- Expired
- Jan 31, 2013, 9:33 AM EST
- In force
- 29 hr
- Issued by
- NWS Pittsburgh, PA
All 30 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 30 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS71 KPBZ 300930 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 430 AM EST WED JAN 30 2013 MDZ001-WVZ023-041-301730- /O.NEW.KPBZ.WI.Y.0002.130130T0930Z-130130T2100Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 430 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND GUSTS WILL STRENGTHEN THIS MORNING. THE AREA OF GREATEST CONCERN ARE LOCATIONS ABOVE 2500 FEET. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
991 WWUS71 KPBZ 301511 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 AM EST WED JAN 30 2013 MDZ001-WVZ023-041-302100- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-130130T2100Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1011 AM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MUCH OF THIS AFTERNOON. THE AREA OF GREATEST CONCERN ARE LOCATIONS ABOVE 2500 FEET. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
700 WWUS71 KPBZ 302014 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 314 PM EST WED JAN 30 2013 PAZ016-023-074-076-310415- /O.NEW.KPBZ.WI.Y.0003.130131T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 314 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST THURSDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-WVZ023-041-310415- /O.EXT.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 314 PM EST WED JAN 30 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
101 WWUS71 KPBZ 310306 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 PM EST WED JAN 30 2013 OHZ039>041-048>050-057>059-068-069-311115- /O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022- 311115- /O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-WVZ023-041-311115- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ016-023-074-076-311115- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
064 WWUS71 KPBZ 310805 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 305 AM EST THU JAN 31 2013 OHZ039>041-048>050-057>059-068-069-310915- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 305 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022- 310915- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 305 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ MDZ001-WVZ023-041-311615- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 305 AM EST THU JAN 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL WEAKEN BY LATE MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ016-023-074-076-311615- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 305 AM EST THU JAN 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
189 WWUS71 KPBZ 311433 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 933 AM EST THU JAN 31 2013 PAZ016-023-074-076-311545- /O.CAN.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 933 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$ MDZ001-WVZ023-041-311545- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 933 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 4:09 AM EST, 21 minutes earlier.
Area forecast discussion, Jan 30, 4:09 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 AM EST WED JAN 30 2013
.SYNOPSIS...
WELL ABOVE NORMAL TEMPERATURES...GUSTY WINDS AND RAIN SHOWERS
TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL PASS THROUGH LATE
THIS AFTERNOON AND EVENING. MUCH COLDER AIR AND SNOW SHOWERS FOR
THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ISSUE A WIND ADVISORY TODAY FOR THE HIGHEST RIDGES IN
GARRETT...PRESTON AND TUCKER COUNTIES. LATEST RUC FORECAST
SOUNDINGS ON BUFKIT ARE SHOWING 60-65KTS TODAY JUST ABOVE 2500FT
IN THESE COUNTIES.
PER HPC DESIGNATION OF MOD RISK FOR EXCESSIVE RAINFALL AND
COUNTIES WITH THE LOWEST FFG...WILL ISSUE FLOOD WATCH FOR PORTIONS
OF THE SOUTH AND EAST TODAY AND TONIGHT.
STRONG COLD FRONT WILL MOVE INTO W OHIO AFTER DAWN. SHOWERS AND
SOME STORMS WILL ACCOMPANY THE FRONT AS IT CONTINUES ITS SLOW
EASTWARD PROGRESSION. EXPECT A GOOD SOAKING TODAY WITH ONE- HALF
TO ONE INCH OF RAIN FOR MUCH OF THE REGION. IN THE FLOOD WATCH
COUNTIES...1 TO 2 INCHES OF RAIN IS POSSIBLE WITH THE BULK OF IT
COMING THIS AFTERNOON AND EVENING. THE WATCH MAY NEED TO BE
EXPANDED PARTICULARLY IF A LINE OF STRONG SLOW MOVING CONVECTION
DEVELOPS.
THE OTHER PROBLEM WILL BE THE POTENTIAL FOR STRONG WIND GUSTS
ACROSS THE REST OF MY COUNTIES. LATEST CONVECTIVE OUTLOOK FOR
TODAY PUT MUCH OF THE AREA IN A SLIGHT RISK. THINK THE BEST WAY TO
HANDLE THIS IS TO INCLUDE THE POSSIBILITY OF SEVERE STORMS TODAY
WITH DAMAGING WINDS.
TEMPS WILL REMAIN WELL ABOVE NORMAL TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MUCH COLDER AIR WILL RAPIDLY MOVE IN TONIGHT. LEFT OVER RAIN
SHOWERS WILL CHANGE OVER TO SNOW SHOWERS AS THE NIGHT PROGRESSES.
THINK THE BEST LOCATION FOR ANY ACCUMULATIONS WILL BE ACROSS THE
HIGHER ELEVATIONS. IT DOES NOT APPEAR THAT THE SFC TEMPS WILL
RESPOND QUICK ENOUGH ELSEWHERE TO ALLOW FOR ACCUMULATION.
CONCERNED ABOUT DAMAGING WINDS BEHIND THE FRONT AS WELL. VERY
STRONG CAA...COMBINED WITH PRES RISES OF 6 TO 8 MBS IS PRESENTING
A PERIOD OVERNIGHT THAT MAY REQUIRE A WIND ADVISORY. WILL ALLOW
THE NEXT SHIFT TO TAKE A CLOSER LOOK AT THIS.
RISK FOR SNOW SHOWERS...MAINLY OVER THE FAR NORTH AND
RIDGES...WILL CONTINUE THROUGH THE THURSDAY. TEMPERATURES WILL BE
STEADY OR SLOWLY FALLING WITH GUSTY WINDS CONTINUING.
AT THIS POINT...HAVE VERY LOW CONFIDENCE ON EFFECTS FROM SHORTWAVE
WHICH WILL DIVE SOUTHWARD ACROSS THE REGION THU NIGHT. LATEST
MODEL RUNS ARE HINTING AT SOME ACCUMULATING SNOWS...PARTICULARLY
OVER THE SOUTHERN HALF. THU NIGHT/FRI MORN FORECAST WILL NEED FINE
TUNING AS MODELS GET BETTER HANDLE ON LOCATION OF WAVE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNCERTAINTY LIES IN THE FORECAST AS MODELS SEEM TO BE IN
DISAGREEMENT. GFS/ECMWF DO SHOW A SHORTWAVE TROUGH MOVING OVER THE
AREA ON THE WEEKEND AND THUS BRINGING A CLIPPER SOUTHEAST WITH THE
GFS BRINGING HIGHER AMOUNTS OF SNOW THAN THE ECMWF. POSSIBLE LAKE
ENHANCED AND/OR TERRAIN ENHANCED SNOW COULD DEVELOP AFTER THE
PASSAGE OF THE QUICK MOVING SYSTEM.
THE GFS BRINGS IN ANOTHER STRONGER CLIPPER OVER THE GREAT LAKES AND
NORTHERN OHIO VALLEY MONDAY NIGHT INTO TUESDAY WHILE THE ECMWF
TRACKS THE SYSTEM MORE NORTHEAST AND BRINGS PRECIPITATION TO OUR AREA
ALONG A COLD FRONT. HIGH PRESSURE BUILDS BEHIND THE SYSTEM LEAVING
THE MID WEEK DRY. HPC TRENDED TOWARDS THE ECMWF RUN THE LATTER PART
OF THE EXTENDED AND THUS FORECAST IS BASED ON GFS/HPC GUIDANCE KEEPING
SLIGHT TO CHANCE POPS.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR EXPD OVRNGT. LLVL JET SPEEDS WL BE INCRG OVRNGT AS WELL...WITH
LLWS CONTG INTO WED MRNG. A STG CDFNT WL APRCH FM THE W WED...
BRINGING MVFR SHRA AND GUSTY S WNDS. SOME INSTAB EVIDENT UPSTREAM
TNGT LOOKING AT STLT/MESO/RAOB INSTAB CHART DATA. THIS SHOULD
TRANSITION EWD WED WITH THE CDFNT. TS WL BE PSBL ALG/AHEAD OF THE
CDFNT BUT LEFT OUT OF TAFS FOR NOW WITH RELATIVELY LOW PROB OF
OCCURRANCE AT ANY ONE POINT. WL RE-EVALUATE FOR LTR TAFS. EXPT
INITIAL WSHFT TO SW WITH PREFRONTAL TROF LT AFTN...THEN TO THE W
WED EVE/NGT AS THE CDFNT MOVES THRU. WNDS WL BE GUSTY AS WELL
BEHIND THE FNT.
.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC RESTRICTION ARE EXPD THRU THE PD AS SVRL DISTURBANCES
MOVE THRU IN COLD W-NW FLOW. GUSTY W WNDS ARE ALSO EXPTD THRU THU.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR MDZ001.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR PAZ016-023-031-073>076.
WV...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR WVZ012-021>023-041.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ023-041.
&&Hazardous weather outlook, Jan 29, 3:28 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EST TUE JAN 29 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021>023-041-302030- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 328 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE PASSAGE OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE MAJOR THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-302030- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 328 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:41 AM EST | Special Weather Statement | PBZ | Coshocton, Muskingum | 49 min |
| Jan 30, 8:03 AM EST | Severe Thunderstorm Warning | PBZ | Muskingum | 42 min |
| Jan 30, 8:36 AM EST | Special Weather Statement | PBZ | Guernsey, Noble | 39 min |
| Jan 30, 8:55 AM EST | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Jefferson | 35 min |
| Jan 30, 9:02 AM EST | Special Weather Statement | PBZ | Belmont, Monroe | 58 min |
| Jan 30, 9:26 AM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 49 min |
| Jan 30, 6:52 PM EST | Areal Flood Warning | PBZ | Belmont, Monroe, Noble | 6 hr |
| Jan 30, 4:32 AM EST | Flood Watch | PBZ | Marion, Wetzel | 23 hr |
| Jan 30, 9:51 AM EST | Severe Thunderstorm Warning | PBZ | Ohio | 39 min |
| Jan 30, 10:01 AM EST | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Wetzel | 44 min |
| Jan 30, 10:25 AM EST | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 50 min |
| Jan 30, 11:09 AM EST | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 66 min |
| Jan 30, 9:34 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence | 41 min |
| Jan 30, 10:06 AM EST | Special Weather Statement | PBZ | Clarion, Forest, Venango | 39 min |
| Jan 30, 10:17 AM EST | Special Weather Statement | PBZ | Armstrong, Butler, Indiana, Jefferson | 43 min |
| Jan 30, 10:22 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 38 min |
| Jan 30, 10:56 AM EST | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 34 min |
| Jan 30, 11:00 AM EST | Special Weather Statement | PBZ | Jefferson | 30 min |
| Jan 30, 3:14 PM EST | Wind Advisory | PBZ | Fayette, Jefferson, Westmoreland | 18 hr |
Nearby
Wind Advisories in Pennsylvania, 2013Wind Advisories in Ohio, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.